Hypertrophic Cardiomyopthy, with A-Fib and PVC's
I have HCM..and now also have A-Fib..but recently have also been having PVC's..how can all these be treated with the least meds that make you so tired..the heart conditions wear me out enough..is there any surgical or medicinal procedure you would recommend?
HCM can be sometimes difficult to treat. If the arrhythmias are bad, perhaps they can try Amiodarone, however, understand this is a veryserious drug to be taking. A-Fib and HCM are not exactly best friends and you can get into trouble with the combination because the thickened walls can not pump blood well enough to keep up with the A-Fib. You really need to be evaluated by a good facility who understands this disease. About 5% of HCM patients need to have a transplant. have you considered that treatment yet?
Teri, there are different types of HCM and your post does not make the distinction, and an insight to the different kinds can help you when consulting with your doctor.
HCM can cause diastolic dysfunction. The heart wall (left ventricle) becomes thick and become thick making it more difficult for the ventricles to fill with blood. This stiffness causes the blood to "back up" into the lungs, causing shortness of breath – usually with exertion. The diastolic dysfunction also makes it more difficult for patients that have arrhythmias, especially atrial fibrillation. Systolic (pumping phase) may be preserved...did your report provide an EF (percent of blood pumped with each heartbeat).
But HCM can cause systolic dysfunction. This is usually caused by abnormal functioning of the mitral or aortic valves (left ventricle), which caused by distortion of the ventricles resulting from the abnormal thickening of muscle.
And HCM can cause dilated cardiomyopathy. This condition leads to heart failure and occurs late in the course of the disease.
HCM cannot be cured, but can controled with beta blockers and calcium blockers can help reduce the "stiffness" in the thickened heart muscle. Worst case scenario surgery to remove portions of the thickened heart muscle is necessary. Atrial fibrillation, if it occurs, often causes severe symptoms and needs to be managed more aggressively in patients with HCM than in the general population.
Treatment for HCM if the Left Ventricle effects the outflow of blood (size obstructs) a betablocker may help, but surgery may be warranted if serious. If the septum wall (separates left and right ventricle chambers) can be treated with percutaneous septal ablation (removal of tissue with a cath).
A-Fib treatment can include anti-coagulant (prevent blood clots), antirrhythmetic and heart rate management. If serious there can be AV nodal ablation and a pacemaker that will provide a stable rhythm.
Hope this gives you some insight and helps you understand and provide better consulation information with your doctor. Thanks for your question
Thank you..I have Obstructive HCM...and I am on coumidin, Norpace CR and Topral..not sure of my EF..they are thinking I think in terms of the ablation with Pacemaker..but until all results from tests come back..I am not sure..there is one ablation that works great on A-fib and PVC's..but the HCM kinda shoots that out...the success rate is not one he likes..but would prefer that it seemed..so not sure now and just tired of being tired and out of breath and scared...2 weeks in the hospital and now still waiting to get fixed up..each stay was productive..but that A-fib had to start..here we go again !! I am 50 and was diagnosed at 38..I appreciate all your help..any other info would be great at anytime..thank you and have a really great day !!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.